View Full Version : Dexamphetamine and Blood Pressure


ryanaus89
09-20-15, 07:42 AM
Hi everyone :-)

I'm new to this. I got my diagnosis a week ago...I was relieved to have a psychiatrist explain it to me and it made everything make sense. That's probably a common feeling.

I've been prescribed Dex 10mg at 8:00am and 10mg at 2:00pm. The effect was pretty impressive; I went into a three hour meeting and I was able to stay on task and follow the conversation :-D

The one thing I've noticed is an increase in my blood pressure. I'm a relatively healthy non smoking 25 year old in a healthy weight range. My BP was always a tiny bit on the up side about 130/90. I've been keeping an eye on it over the last couple of days and it's around 140/90. It's high after exercise (of course). Is this something that becomes more stable once the body becomes more familiar with dex? Has anyone else had this experience?

Any feedback would be greatly appreciated :-).

athala
09-22-15, 10:34 PM
Do you exercise while on dex? A person's BP and HR can become more sensitive to physical exertion when on amphetamines.

sarahsweets
09-23-15, 04:44 AM
Its worth seeing a cardiologist or at least your primary. I am not sure if dex can definitely cause high bp but it can certainly make someone with borderline issues worse.

timotheose
10-17-15, 05:04 PM
I am 45, male and in fairly poor shape. I have been getting back into shape over the last 2 months or so and my Dr had me on Biphentin (Ritalin XR) and has recently asked me to check out Dexadrine.

I would love to hear other peoples experiences here as well as I am experiencing similar responses to the medication. I regularly wear a HRM and take my BP often as I am concerned about the effect that Dex has on my heart. I am also interested in continuing my exercise regime as I am getting some good results (lost 10 pounds over 2 months).

Peace

TangledWebs
10-17-15, 09:16 PM
I have an increased heart rate on Adderall XR, but my blood pressure consistently stays around 110/50. My brother, on the other hand, had borderline high blood pressure when he started his meds and they only made his blood pressure worse. His psychiatrist at the time sent him to see a cardiologist. He has managed to lower his blood pressure while still on Adderall by exercising and eating healthy.

Abcdef
10-17-15, 10:11 PM
Don't worry you don't have to 120/80 to be considered healthy, but keep an eye on it if it's constantly creeping up.

I was living an unhealthy lifestyle before meds and I measured below these parameters when my BP was taken. Once I was put on Concerta it rose by quite a bit.

I am now on Dex and my BP has went down since then to a "normal rate" BUT I have changed my diet and lifestyle to a much healthier one, so I don't know which med raises your BP more.

I've read amphetamines increases BP more on some websites and others methylphenidate...so if anyone has compared the two it would be interesting to know.

TJRae883
11-03-15, 08:17 PM
I'm 32, 5 foot 5.5" and 127 pounds. I don't work out, I have always just been genetically blessed in that I still stay healthy. 3 months ago I had the full panel of my blood work done and everything came back perfect. Every doc visit for my prescription refills my weight, bp, and pulse are spot on and I've always been in the "really healthy" category. Right up until about 3 weeks ago when my doc just upped my dose of Dexadrine to to 15 mg BID. At 10 mg BID, I was fine and didn't experience any of the following, but each dose only lasted about 3 hours. The 15 gets me through the whole day, but I'm almost positive that it's sending my blood pressure through the roof, as it makes me feel really strange. My face and ears feel flushed(but don't look it), and my head just feels "weird". The best way to describe it is almost like I'm in a pressurized room, and my chest feels "tight", similar to when you have an anxiety attack, only with meds in my system I'm so patient and chill that I know it's not that. I also got very lightheaded at the 15 mg dose and get a headache. I told my doc, and he told me to start cutting the pills in half so that it's only 7.5 mg BID, but it still gives me most of the symptoms, if more muted. (I.E. I don't feel like I'm going to pass out, but the rest of the symptoms are there to some extent). Is there such a thing as developing a sensitivity to this medicine? Also....here's a weird thing I've noticed only since being on this medication:

With the Dexedrine, my resting pulse runs nice and normal between 76 and 85 when the meds are in my system all the way until I go to bed. When I first wake up, still in the 70's. I get up, shower, get ready....Pulse shoots up to the low 90's if resting to low 100's if moving around until my first dose of the day kicks in, at which point it settles back down to normal. If I don't take my meds at all, my heart rate stays elevated that way(all the way up to 119) for about 36 hours. Am I a freak of nature? Or has anyone else experienced this. And yes, I told my doc all of this. His response was literally "cut the pill in half and I'll see you in 2 weeks" (for my regular appt).

aeon
11-03-15, 10:26 PM
Without Dex = BP 116/76, pulse 60

With Dex = BP 106/62, pulse 72

I am convinced my blood pressure drops on Dex because normally-present anxiety is gone and my brain is chilled out. I’m not stressing.

ak2146
11-03-15, 11:40 PM
From my personal experience of Dex in Australia, yes it does affect and change blood pressure. As such, dex also affects our hearts.

Regards,

Ashwin.

TheWaitress
12-20-15, 07:44 AM
Do you exercise while on dex? A person's BP and HR can become more sensitive to physical exertion when on amphetamines.

I agree with this person. Be careful and ask your doctor for advice!